Alert archive / Michigan / Gale Warnings in 2018
Gale Warning 12, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Oct 16, 2018, 3:34 AM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2018, 3:34 AM EDT (07:34 UTC)
- Expired
- Oct 16, 2018, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
720 WHUS73 KGRR 160734 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 334 AM EDT Tue Oct 16 2018 LMZ846>849-161545- /O.UPG.KGRR.SC.Y.0047.000000T0000Z-181018T0000Z/ /O.NEW.KGRR.GL.W.0012.181016T0734Z-181017T0000Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 334 AM EDT Tue Oct 16 2018 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Grand Rapids has issued a Gale Warning...which is in effect until 8 PM EDT this evening. the Small Craft Advisory is no longer in effect. * WINDS...Southwest gales to 35 knots. * WAVES...Building to 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ844-845-161545- /O.CON.KGRR.SC.Y.0047.000000T0000Z-181018T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- 334 AM EDT Tue Oct 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WINDS...Southwest to 30 knots today, then northwest tonight and Wednesday. * WAVES...Building to 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
823 WHUS73 KGRR 161348 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 948 AM EDT Tue Oct 16 2018 LMZ844-845-162200- /O.UPG.KGRR.SC.Y.0047.000000T0000Z-181018T0000Z/ /O.EXA.KGRR.GL.W.0012.000000T0000Z-181017T0000Z/ /O.NEW.KGRR.SC.Y.0048.181017T0000Z-181018T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- 948 AM EDT Tue Oct 16 2018 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT WEDNESDAY... The National Weather Service in Grand Rapids has issued a Gale Warning...which is in effect until 8 PM EDT this evening. A Small Craft Advisory is in effect from 8 PM this evening to 8 PM EDT Wednesday. * WINDS...Southwest gales to 40 knots today, then northwest winds to 30 knots tonight and Wednesday. * WAVES...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ846>849-162200- /O.CON.KGRR.GL.W.0012.000000T0000Z-181017T0000Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 948 AM EDT Tue Oct 16 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Southwest gales to 40 knots today, then northwest winds to 30 knots tonight and Wednesday. * WAVES...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
244 WHUS73 KGRR 161946 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 346 PM EDT Tue Oct 16 2018 LMZ844-845-170400- /O.CON.KGRR.GL.W.0012.000000T0000Z-181017T0000Z/ /O.CON.KGRR.SC.Y.0048.181017T0000Z-181018T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- 346 PM EDT Tue Oct 16 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT WEDNESDAY... * WINDS...West gales to 35 knots through early evening, then northwest winds to 30 knots through Wednesday. * WAVES...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ846>849-170000- /O.CON.KGRR.GL.W.0012.000000T0000Z-181017T0000Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 346 PM EDT Tue Oct 16 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...West gales to 35 knots through early evening, then northwest winds to 30 knots through Wednesday. * WAVES...6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
501 WHUS73 KGRR 170028 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 828 PM EDT Tue Oct 16 2018 LMZ846>849-170830- /O.EXP.KGRR.GL.W.0012.000000T0000Z-181017T0000Z/ /O.EXB.KGRR.SC.Y.0048.000000T0000Z-181018T1200Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 828 PM EDT Tue Oct 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... ...GALE WARNING HAS EXPIRED... The National Weather Service in Grand Rapids has issued a Small Craft Advisory...which is in effect until 8 AM EDT Thursday. * WINDS...West winds to 30 knots becoming northwest tonight and continuing through Wednesday. Winds will diminish Wednesday night. * WAVES...5 to 8 feet tonight and Wednesday subsiding Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ844-845-170830- /O.EXP.KGRR.GL.W.0012.000000T0000Z-181017T0000Z/ /O.EXT.KGRR.SC.Y.0048.000000T0000Z-181018T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- 828 PM EDT Tue Oct 16 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY... ...GALE WARNING HAS EXPIRED... * WINDS...West winds to 30 knots becoming northwest tonight and continuing through Wednesday. Winds will diminish Wednesday night. * WAVES...5 to 8 feet tonight and Wednesday subsiding Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ DUKE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 16, 3:08 AM EDT, 26 minutes earlier.
Area forecast discussion, Oct 16, 3:08 AM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
308 AM EDT Tue Oct 16 2018
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 308 AM EDT Tue Oct 16 2018
Below normal temperatures will continue this week. A couple of cold
front will move across the state reinforcing the cool air in place.
The best chance of rain looks to be Friday afternoon and evening and
again late Saturday. As colder air flows in late Saturday and
Saturday night, mixed rain and snow is possible.
&&
.DISCUSSION...(Today through next Monday)
Issued at 308 AM EDT Tue Oct 16 2018
Forecast concerns deal with a couple of cold fronts moving through
the state this week.
As a cold front approaches tonight, breezy conditions will develop
this afternoon ahead of it. Southwest winds to 35 mph looks possible
from noon through 5 pm or so before diminishing. The low pushing the
front is near James Bay, so we're not going to see much in the way
of precipitation with it. Tonight will be cold with lows in the mid
30s. Temps in the mid 40s will be all we'll do Wednesday, we'll see
some sunshine.
Friday afternoon and night will be the next chance for precipitation
as a strong cold front moves through. Chances for thunder look
limited at best but there is a weakness in the stability field and
LI's briefly dip below 0c from 00z-06z Saturday so we won't rule it
out.
Highs will be mostly in the 45-50 degree range Saturday. A secondary
cold front is progd to move south Saturday afternoon and mostly
affect the northwest half of the cwa. This front has a strong short
wave associated with it and so we have showers in the grids during
this time. As h8 temps drop to -8c Saturday night, the rain showers
will mix with and change to light snow. Minor slushy accums across
the northern cwa are possible.
Another cold front Monday will move through the state and give us a
chance of rain late in the day.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 148 AM EDT Tue Oct 16 2018
Impactful winds are expected at the southern Lwr MI terminals today.
Expect winds to increase out of the southwest quickly after 12Z,
with sustained speeds around 20 kts and gusts around 30 kts most of
the day. Wind relaxing this evening to around 10 knots and becoming
west-northwest.
VFR cigs this morning around 4000 ft giving way to mid level clouds
around 10,000 ft after sunrise. A few rain showers are possible
after 00Z tonight as lower clouds around 4000 ft move back in with a
cold front.
&&
.MARINE...
Issued at 308 AM EDT Tue Oct 16 2018
The main change to the headlines was to upgrade to a Gale Warning
north of Holland through 00z. Southwest gales to 35 knots are
likely. Elsewhere southwest winds to 30 knots can be expected.
&&
.HYDROLOGY...
Issued at 135 PM EDT Mon Oct 15 2018
Despite light rainfall this morning resulting in totals at most of a
quarter inch in areas along the lakeshore, water levels continue to
fall following continuous rain last week. Into this week, our next
chance for light precipitation will return Wednesday and again
Friday as a cold front moves through the area. No significant
rainfall is expected to impact waters levels for the next several
days.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Freeze Warning until 8 AM EDT this morning for MIZ065>067-
072>074.
LM...Gale Warning until 8 PM EDT this evening for LMZ846>849.
Small Craft Advisory until 8 PM EDT Wednesday for LMZ844-845.
&&
SYNOPSIS...04
DISCUSSION...04
AVIATION...Meade
HYDROLOGY...ANH
MARINE...04Hazardous weather outlook, Oct 15, 3:53 AM EDT, 23 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 353 AM EDT Mon Oct 15 2018 MIZ037>040-043>046-050>052-056>059-064>067-071>074-160800- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 353 AM EDT Mon Oct 15 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A frost threat will exist several nights this week, and widespread freezing temperatures are expected inland from Lake Michigan on both Wednesday night and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-160800- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 353 AM EDT Mon Oct 15 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will be hazardous to small craft and anyone on piers today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winds and waves will remain hazardous to small craft and anyone on piers most of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 9:48 AM EDT | Small Craft Advisory | GRR | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.